Thunderstorm Wind, Madison
- When
- July 14, 1:30 PM CST
- Where
- Madison County, 2 mi S of Edwardsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.791, -89.950
Thunderstorm winds blew down several large tree limbs.
A cold front moved through the region triggering thunderstorms. Some of the storms produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front moved through the region triggering thunderstorms. Some of the storms produced damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 14, 11:38 AM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1238 PM CDT Mon Jul 14 2014 .UPDATE: Issued at 1231 PM CDT Mon Jul 14 2014 Updated grids and zones for severe thunderstorm watch through 6 pm. Byrd && .SHORT TERM: (Through Tonight) Issued at 226 AM CDT Mon Jul 14 2014 Focus this period will be precip chances as well as the svr threat associated with these storms. Mdls are in relatively good agreement with a cdfnt pushing thru the CWA today. The NAM is slightly slower than other guidance, but only by a couple of hours. This fnt will reinforce a weaker baroclinic zone that is shifting S of the CWA early this morning. This zone is expected to continue to produce TSRA S of the CWA during the day. The cdfnt is currently progd to reach the MO/IA border around 12z this morning. By 18z, the fnt is progd to be near a PPQ to MBY line before pushing S of the CWA by 03z. While isod SHRA may accompany this fnt this morning, believe the greater coverage will hold off until around Noon today. Mdls prog K index values around 40 C along and ahead of the fnt. This, coupled with the timing of the fnt, shud limit the svr threat in the CWA. However, mdls prog around 1500 J/kg SBCAPE along and ahead of the fnt, which may support isod near svr storms. Focus tonight will be temps as the fnt continues to push S of the area with high pressure building into the region. Clouds shud clear out quickly with winds diminishing. With such cool dewpoints, have trended twd the cooler guidance. Tilly .LONG TERM: (Tuesday through Sunday) Issued at 230 AM CDT Mon Jul 14 2014 (Tuesday through Wednesday) Focus thru this period will be temps. Mdls are in rather good agreement thru the period. A large sfc ridge is progd to build into the region tonight behind the cdfnt mentioned above. Mdls agree with 805 mb temps in the 8 C to 10 C degree range thru Wed which shud keep highs in the low to mid 70s. The cool dewpoints with this sfc ridge will allow lows to drop well into the 50s and perhaps into the 40s in some spots. (Thursday through Sunday) Mdl solns quickly diverge at the beginning of this period. Mdl mass fields do not differ much until the GFS develops an upper low late Thurs into Fri. Believe this is a result of the convection developed on Wed and Thurs across the Plains. Also believe at least the nrn portions of this convection is due to convective feedback. With the GFS soln as an outlier and the ECMWF/GEM in rather good agreement, have trended away from the GFS soln. Overall, not much change from the prev forecast with temps well below avg until Sun. Tilly && .AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1238 PM CDT Mon Jul 14 2014 Strong secondary cold frontal boundary moving south through forecast area this afternoon. Could see some lingering showers at KUIN...so kept vcnty showers there through 20z. As for rest of taf sites, storms to move into KCOU by 18z and metro area by 19z. Best timing is for activity to exit between 20z and 22z. Have added tempo groups to these tafs with mvfr cigs/vsbys with the storms. Otherwise, vfr conditions to prevail. Winds to persist from the northwest through the forecast period. Specifics for KSTL: Strong secondary cold frontal boundary moving south through forecast area this afternoon. Storms to move into metro area by 19z...so have added tempo group to taf with mvfr cigs/vsbys with the storms exiting by 22z. Otherwise, vfr conditions to prevail. Winds to persist from the northwest through the forecast period. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 349 AM CDT MON JUL 14 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 349 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY ACROSS THE REGION. ORGANIZED SEVERE WEATHER IS NOT CURRENTLY ANTICIPATED. HOWEVER...A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 45 MPH. MAJOR RIVER FLOODING WILL CONTINUE AT SEVERAL LOCATIONS ON THE MISSISSIPPI RIVER BETWEEN QUINCY AND SAVERTON. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE SATURDAY THROUGH SUNDAY. MAJOR RIVER FLOODING WILL CONTINUE AT SEVERAL LOCATIONS ON THE MISSISSIPPI RIVER BETWEEN QUINCY AND SAVERTON EARLY THIS WEEK. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
148 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST WARRENTON 38.82N 91.14W
07/14/2014 E45 MPH WARREN MO TRAINED SPOTTER
POWER BRIEFLY WENT OUT.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND GST ST. CHARLES 38.79N 90.52W
07/14/2014 E40 MPH ST. CHARLES MO TRAINED SPOTTER
AT ELM AND MOCKINGBIRD
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST ST. PETERS 38.78N 90.61W
07/14/2014 E60 MPH ST. CHARLES MO TRAINED SPOTTER
ESTIMATED 50-60 MPH WINDS
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND DMG HAZELWOOD 38.78N 90.36W
07/14/2014 ST. LOUIS MO TRAINED SPOTTER
SMALL TREE LIMBS SNAPPED BY HIGH WINDS
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
219 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST WENTZVILLE 38.81N 90.86W
07/14/2014 M41 MPH ST. CHARLES MO PUBLIC
AT GOLF CLUB AT WENTZVILLE...TIME ESTIMATED
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND GST ST. LOUIS 38.64N 90.24W
07/14/2014 E50 MPH ST. LOUIS CITY MO AMATEUR RADIO
ESTIMATED 40-50 MPH GUSTS DOWNTOWN
&&
TRUETTThe St Louis radar (KLSX), 64 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down several large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540427.